Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Lexapro Side Effects?

I have been on 10 mg of Lexapro daily for a little over a month. They want to up my dosage in the near future.

When I first started Lexapro, I didn't really experience many side effects. However recently, in the past probably 2 weeks or so, I have been sleeping an unusually excessive amount. I'll go to bed at 2 in the morning and easily sleep until 1 o clock in the afternoon, wake up, do something, and go back to bed at 2 p.m. until about 4 p.m.

I also have been getting awful headaches at about the same time every night.

I have lots of feelings of anxiety and almost dreadful feelings, but am feeling much better than when I was put on Lexapro. However, I was also put on Lexapro in a very difficult time in my life and I would have to say that life has gotten better since.

I'm wondering whether I should get off of it or not?
2 Responses
Avatar universal
Sleeping excessively is a symptom of depression, along with all the other things you describe.  I would definitely stay on the Lexapro and allow them to up the dosage.  They always start you out on a lower dosage, and almost always have to up it.  It takes 2-4 weeks for these types of meds to build up in your system to a point of helping you, and you are just now at that point.  I can almost guarantee you, that if you stop taking it, you will spiral downward.  Your body is telling you that you are depressed, you have all the classic symtoms.  I've been on Lexapro for several years now, and have found it to be extremely effective.  I've been through all the same symptoms as you with depression, and have researched these types of meds a lot.  You say you are feeling better now, probably due to the Lexapro.  Give it a chance.
939164 tn?1245202496
i too was put on lexapro for ppd and anxitey attacks after my second child.  it did wonders afte a few months i was back to my normal self. i stayed on them for about one year.  i recently gave birth to twins and the symptoms are back again so there is times when it could possibley return but i am hopeful the meds will help me again
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.